February  2013, 33(2): 861-878. doi: 10.3934/dcds.2013.33.861

Energy identity for a class of approximate biharmonic maps into sphere in dimension four

1. 

Department of Mathematics, University of Kentucky, Lexington, KY 40506, United States

2. 

Department of Mathematics, Beijing Jiaotong University, Beijing 100044, China

Received  January 2012 Revised  April 2012 Published  September 2012

We consider in dimension four weakly convergent sequences of approximate biharmonic maps into sphere with bi-tension fields bounded in $L^p$ for $p>1$. We prove an energy identity that accounts for the loss of hessian energies by the sum of hessian energies over finitely many nontrivial biharmonic maps on $\mathbb R^4$. As a corollary, we obtain an energy identity for the heat flow of biharmonic maps into sphere at time infinity.
Citation: Changyou Wang, Shenzhou Zheng. Energy identity for a class of approximate biharmonic maps into sphere in dimension four. Discrete and Continuous Dynamical Systems, 2013, 33 (2) : 861-878. doi: 10.3934/dcds.2013.33.861
References:
[1]

D. R. Adams, A note on Riesz potentials, Duke Math. J., 42 (1975), 765-778. doi: 10.1215/S0012-7094-75-04265-9.

[2]

A. Chang, L. Wang and P. Yang, Aregularity theory of biharmonic maps, Comm. Pure Appl. Math., 52 (1999), 1113-1137. doi: 10.1002/(SICI)1097-0312(199909)52:9<1113::AID-CPA4>3.0.CO;2-7.

[3]

W. Y. Ding and G. Tian, Energy identity for a class of approximate harmonic maps from surfaces, Comm. Anal. Geom., 3 (1995), 543-554.

[4]

A. Gastel, The extrinsic polyharmonic map heat flow in the critical dimension, Adv. Geom., 6 (2006), 501-521. doi: 10.1515/ADVGEOM.2006.031.

[5]

H. J. Gong, T. Lamm and C. Y. Wang, Boundary regularity for a class of biharmonicmaps, Calc. Var. Partial Differential Equations, 45 (2012), 165-191. doi: 10.1007/s00526-011-0455-2.

[6]

F. Hélein, "Harmonic Maps, Conservation Laws, and Moving Frames," Cambridge Tracts in Mathematics, 150, Cambridge: CambridgeUniversity Press 2002.

[7]

P. Hornung and R. Moser, Energy identity for instrinsically biharmonic maps in fourdimensions, Anal. PDE, to appear.

[8]

T. Iwaniec and G. Martin, Quasiregular mappings in even dimensions, Acta Math., 170 (1993), 29-81. doi: 10.1007/BF02392454.

[9]

Y. Ku, Interior and boundary regularity of intrinsic biharmonic maps to spheres, Pacific J. Math., 234 (2008), 43-67.

[10]

T. Lamm, Heat flow for extrinsic biharmonic maps with small initial energy, Ann. Global Anal. Geom., 26 (2004), 369-384. doi: 10.1023/B:AGAG.0000047526.21237.04.

[11]

T. Lamm and T. Rivière, Conservation laws for fourth order systems in four dimensions, Comm. PDE., 33 (2008), 245-262.

[12]

P. Laurain and T. Rivière, Angular energy quantization for linear elliptic systems with antisymmetric potentials and applications, Preprint, arXiv:1109.3599.

[13]

F. H. Lin and T. Rivière, Energy quantization for harmonic maps, Duke Math. J., 111 (2002), 177-193. doi: 10.1215/S0012-7094-02-11116-8.

[14]

F. H. Lin and T. Riviére, A quantization property for static Ginzburg-Landau vortices, Comm. Pure Appl. Math., 54 (2001), 206-228. doi: 10.1002/1097-0312(200102)54:2<206::AID-CPA3>3.0.CO;2-W.

[15]

F. H. Lin and C. Y. Wang, Harmonic and quasi-harmonic spheres II, Comm. Anal. Geom., 10 (2002), 341-375.

[16]

R. Moser, Weak solutions of a biharmonic map heat flow, Adv. Calc. Var., 2 (2009), 73-92. doi: 10.1515/ACV.2009.004.

[17]

C. Scheven, Dimension reduction for the singular set of biharmonic maps, Adv. Calc. Var., 1 (2008), 53-91. doi: 10.1515/ACV.2008.002.

[18]

C. Scheven, An optimal partial regularity result for minimizers of an intrinsically defined second-order functional, Ann. Inst. H. Poincaré Anal. Non Linéaire, 26 (2009), 1585-1605.

[19]

P. Strzelecki, On biharmonic maps and their generalizations, Calc. Var. Partial Differential Equations, 18 (2003), 401-432.

[20]

M. Struwe, Partial regularity for biharmonic maps, revisited, Calc. Var. Partial Differential Equations, 33 (2008), 249-262.

[21]

C. Y. Wang, Remarks on biharmonic maps into spheres, Calc. Var. Partial Differential Equations, 21 (2004), 221-242.

[22]

C. Y. Wang, Biharmonic maps from $\mathbb R^4$ into a Riemannian manifold, Math. Z., 247 (2004), 65-87. doi: 10.1007/s00209-003-0620-1.

[23]

C. Y. Wang, Stationray biharmonic maps from $\mathbb R^m$ into a Riemannian manifold, Comm. Pure Appl. Math., 57 (2004), 0419-0444.

[24]

C. Y. Wang, Heat flow of biharmonic maps in dimensions four and its application, Pure Appl. Math. Q., 3 (2007), 595-613.

[25]

C. Y. Wang and S. Z. Zheng, Energy identity of approximate biharmonic maps to Riemannian manifolds and its application, J. Funct. Anal., 263 (2012), 960-987. doi: 10.1016/j.jfa.2012.05.008.

show all references

References:
[1]

D. R. Adams, A note on Riesz potentials, Duke Math. J., 42 (1975), 765-778. doi: 10.1215/S0012-7094-75-04265-9.

[2]

A. Chang, L. Wang and P. Yang, Aregularity theory of biharmonic maps, Comm. Pure Appl. Math., 52 (1999), 1113-1137. doi: 10.1002/(SICI)1097-0312(199909)52:9<1113::AID-CPA4>3.0.CO;2-7.

[3]

W. Y. Ding and G. Tian, Energy identity for a class of approximate harmonic maps from surfaces, Comm. Anal. Geom., 3 (1995), 543-554.

[4]

A. Gastel, The extrinsic polyharmonic map heat flow in the critical dimension, Adv. Geom., 6 (2006), 501-521. doi: 10.1515/ADVGEOM.2006.031.

[5]

H. J. Gong, T. Lamm and C. Y. Wang, Boundary regularity for a class of biharmonicmaps, Calc. Var. Partial Differential Equations, 45 (2012), 165-191. doi: 10.1007/s00526-011-0455-2.

[6]

F. Hélein, "Harmonic Maps, Conservation Laws, and Moving Frames," Cambridge Tracts in Mathematics, 150, Cambridge: CambridgeUniversity Press 2002.

[7]

P. Hornung and R. Moser, Energy identity for instrinsically biharmonic maps in fourdimensions, Anal. PDE, to appear.

[8]

T. Iwaniec and G. Martin, Quasiregular mappings in even dimensions, Acta Math., 170 (1993), 29-81. doi: 10.1007/BF02392454.

[9]

Y. Ku, Interior and boundary regularity of intrinsic biharmonic maps to spheres, Pacific J. Math., 234 (2008), 43-67.

[10]

T. Lamm, Heat flow for extrinsic biharmonic maps with small initial energy, Ann. Global Anal. Geom., 26 (2004), 369-384. doi: 10.1023/B:AGAG.0000047526.21237.04.

[11]

T. Lamm and T. Rivière, Conservation laws for fourth order systems in four dimensions, Comm. PDE., 33 (2008), 245-262.

[12]

P. Laurain and T. Rivière, Angular energy quantization for linear elliptic systems with antisymmetric potentials and applications, Preprint, arXiv:1109.3599.

[13]

F. H. Lin and T. Rivière, Energy quantization for harmonic maps, Duke Math. J., 111 (2002), 177-193. doi: 10.1215/S0012-7094-02-11116-8.

[14]

F. H. Lin and T. Riviére, A quantization property for static Ginzburg-Landau vortices, Comm. Pure Appl. Math., 54 (2001), 206-228. doi: 10.1002/1097-0312(200102)54:2<206::AID-CPA3>3.0.CO;2-W.

[15]

F. H. Lin and C. Y. Wang, Harmonic and quasi-harmonic spheres II, Comm. Anal. Geom., 10 (2002), 341-375.

[16]

R. Moser, Weak solutions of a biharmonic map heat flow, Adv. Calc. Var., 2 (2009), 73-92. doi: 10.1515/ACV.2009.004.

[17]

C. Scheven, Dimension reduction for the singular set of biharmonic maps, Adv. Calc. Var., 1 (2008), 53-91. doi: 10.1515/ACV.2008.002.

[18]

C. Scheven, An optimal partial regularity result for minimizers of an intrinsically defined second-order functional, Ann. Inst. H. Poincaré Anal. Non Linéaire, 26 (2009), 1585-1605.

[19]

P. Strzelecki, On biharmonic maps and their generalizations, Calc. Var. Partial Differential Equations, 18 (2003), 401-432.

[20]

M. Struwe, Partial regularity for biharmonic maps, revisited, Calc. Var. Partial Differential Equations, 33 (2008), 249-262.

[21]

C. Y. Wang, Remarks on biharmonic maps into spheres, Calc. Var. Partial Differential Equations, 21 (2004), 221-242.

[22]

C. Y. Wang, Biharmonic maps from $\mathbb R^4$ into a Riemannian manifold, Math. Z., 247 (2004), 65-87. doi: 10.1007/s00209-003-0620-1.

[23]

C. Y. Wang, Stationray biharmonic maps from $\mathbb R^m$ into a Riemannian manifold, Comm. Pure Appl. Math., 57 (2004), 0419-0444.

[24]

C. Y. Wang, Heat flow of biharmonic maps in dimensions four and its application, Pure Appl. Math. Q., 3 (2007), 595-613.

[25]

C. Y. Wang and S. Z. Zheng, Energy identity of approximate biharmonic maps to Riemannian manifolds and its application, J. Funct. Anal., 263 (2012), 960-987. doi: 10.1016/j.jfa.2012.05.008.

[1]

Filippo Gazzola, Hans-Christoph Grunau. Eventual local positivity for a biharmonic heat equation in RN. Discrete and Continuous Dynamical Systems - S, 2008, 1 (1) : 83-87. doi: 10.3934/dcdss.2008.1.83

[2]

Marco Abate, Francesca Tovena. Formal normal forms for holomorphic maps tangent to the identity. Conference Publications, 2005, 2005 (Special) : 1-10. doi: 10.3934/proc.2005.2005.1

[3]

Chulan Zeng. Time analyticity of the biharmonic heat equation, the heat equation with potentials and some nonlinear heat equations. Communications on Pure and Applied Analysis, 2022, 21 (3) : 749-783. doi: 10.3934/cpaa.2021197

[4]

Sikhar Patranabis, Debdeep Mukhopadhyay. Identity-based key aggregate cryptosystem from multilinear maps. Advances in Mathematics of Communications, 2019, 13 (4) : 759-778. doi: 10.3934/amc.2019044

[5]

Lam Quoc Anh, Pham Thanh Duoc, Tran Ngoc Tam. Continuity of approximate solution maps to vector equilibrium problems. Journal of Industrial and Management Optimization, 2017, 13 (4) : 1685-1699. doi: 10.3934/jimo.2017013

[6]

Lingju Kong, Roger Nichols. On principal eigenvalues of biharmonic systems. Communications on Pure and Applied Analysis, 2021, 20 (1) : 1-15. doi: 10.3934/cpaa.2020254

[7]

Siamak RabieniaHaratbar. Inverse scattering and stability for the biharmonic operator. Inverse Problems and Imaging, 2021, 15 (2) : 271-283. doi: 10.3934/ipi.2020064

[8]

Paulo Cesar Carrião, R. Demarque, Olímpio H. Miyagaki. Nonlinear Biharmonic Problems with Singular Potentials. Communications on Pure and Applied Analysis, 2014, 13 (6) : 2141-2154. doi: 10.3934/cpaa.2014.13.2141

[9]

Roman Chapko, B. Tomas Johansson. Integral equations for biharmonic data completion. Inverse Problems and Imaging, 2019, 13 (5) : 1095-1111. doi: 10.3934/ipi.2019049

[10]

Zhongliang Wang. Nonradial positive solutions for a biharmonic critical growth problem. Communications on Pure and Applied Analysis, 2012, 11 (2) : 517-545. doi: 10.3934/cpaa.2012.11.517

[11]

Teemu Tyni, Valery Serov. Scattering problems for perturbations of the multidimensional biharmonic operator. Inverse Problems and Imaging, 2018, 12 (1) : 205-227. doi: 10.3934/ipi.2018008

[12]

Guillaume Warnault. Regularity of the extremal solution for a biharmonic problem with general nonlinearity. Communications on Pure and Applied Analysis, 2009, 8 (5) : 1709-1723. doi: 10.3934/cpaa.2009.8.1709

[13]

Xia Huang, Liping Wang. Classification to the positive radial solutions with weighted biharmonic equation. Discrete and Continuous Dynamical Systems, 2020, 40 (8) : 4821-4837. doi: 10.3934/dcds.2020203

[14]

Jiří Benedikt. Continuous dependence of eigenvalues of $p$-biharmonic problems on $p$. Communications on Pure and Applied Analysis, 2013, 12 (3) : 1469-1486. doi: 10.3934/cpaa.2013.12.1469

[15]

Alberto Ferrero, Filippo Gazzola, Hans-Christoph Grunau. Decay and local eventual positivity for biharmonic parabolic equations. Discrete and Continuous Dynamical Systems, 2008, 21 (4) : 1129-1157. doi: 10.3934/dcds.2008.21.1129

[16]

Tran Ngoc Thach, Nguyen Huy Tuan, Donal O'Regan. Regularized solution for a biharmonic equation with discrete data. Evolution Equations and Control Theory, 2020, 9 (2) : 341-358. doi: 10.3934/eect.2020008

[17]

Alexandre Thorel. A biharmonic transmission problem in Lp-spaces. Communications on Pure and Applied Analysis, 2021, 20 (9) : 3193-3213. doi: 10.3934/cpaa.2021102

[18]

Yuhao Yan. Classification of positive radial solutions to a weighted biharmonic equation. Communications on Pure and Applied Analysis, 2021, 20 (12) : 4139-4154. doi: 10.3934/cpaa.2021149

[19]

Ying Gao, Xinmin Yang, Jin Yang, Hong Yan. Scalarizations and Lagrange multipliers for approximate solutions in the vector optimization problems with set-valued maps. Journal of Industrial and Management Optimization, 2015, 11 (2) : 673-683. doi: 10.3934/jimo.2015.11.673

[20]

Chérif Amrouche, Yves Raudin. Singular boundary conditions and regularity for the biharmonic problem in the half-space. Communications on Pure and Applied Analysis, 2007, 6 (4) : 957-982. doi: 10.3934/cpaa.2007.6.957

2021 Impact Factor: 1.588

Metrics

  • PDF downloads (57)
  • HTML views (0)
  • Cited by (3)

Other articles
by authors

[Back to Top]